Oregon, 2005

Heavy Snow in Oregon, December 30, 2005

December 30, 2005 · NWS BOI · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Dec 30, 6:15 AM PST, 4 hours 45 minutes earlier.

Area forecast discussion, Dec 30, 6:15 AM PST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
715 AM MST FRI DEC 30 2005

.SHORT TERM...VERY BUSY MORNING WITH MULTIPLE HEAVY SNOW WARNINGS
OUT AND OTHER ADMINISTRATIVE ISSUES.  BRIEFLY...VERY WET PROLONGED
WINTER STORM TO AFFECT AREA THROUGH SUNDAY MORNING.  SEE WSWBOI FOR
DETAILS ON EXPECTED SNOWFALL AND PRECIP TYPE DISCUSSION.  TEMPS
SEEMED TOO HIGH OUT OF MOS GUIDANCE TODAY AND WENT MORE WITH RAW
ETA/GFS BLEND...WHICH ALSO AGREED MUCH BETTER WITH MODEL SOUNDING
DEPICTION OF OF EVOLUTION OF EVENT.  VERY LITTLE DIURNAL RANGE
TONIGHT WITH SOME WARMING SATURDAY FOR MAXES WITH SOME BREAKS IN
PRECIPITATION.  MODEL SNOW LEVELS SEEMED TOO HIGH...BOTH RAW AND
THICKNESS BASED.  WENT BELOW THESE NUMBERS...MUCH LIKE PREVIOUS
SHIFTS HAVE DECIDED TO DO...AND LIKE OTHER AREA OFFICES CHOSE TO DO.

.LONG TERM...SUNDAY THROUGH THURSDAY...MODELS IN GOOD AGREEMENT WITH
THE PROGRESSIVE PATTERN TO CONTINUES INTO EARLY NEXT WEEK.  GOOD
MOIST FLOW OVER THE PACIFIC ALONG WITH A JET CORE OF 150KT.  MAIN
DIFFERENCE FROM THE PREVIOUS FORECAST IS THAT MODELS HAVE MOVED THE
PRECIPITATION A BIT FURTHER NORTH SO HAVE INCREASED THE POPS A BIT
AND INCREASED THE QPF.  BY TUESDAY AFTERNOON MODELS ARE STILL
HINTING AT A RIDGE BUILDING OVER THE AREA AND A POSSIBLE DRY
FORECAST BUT LOOKING AT MODEL MOISTURE AND FLOW FROM OFF THE PACIFIC
WOULD SUGGEST THAT THE RIDGE WILL BE A DIRTY RIDGE AND THAT SOME
SMALL POPS AREA STILL WARRANTED OVER THE FORECAST AREA.  THINKING OF
PREVIOUS SHIFT OF STAYING NEAR CLIMO POPS SOUNDS GOOD BUT THERE WAS
A NEED TO MATCH OFFICE TO THE EAST THAT WANTED TO GO FOR A DRY
FORECAST.  SO HAVE KEPT SOME POPS OVER THE AREA FOR WEDNESDAY AND
THURSDAY BUT NOT AS HIGH AS CLIMO.  CONFIDENCE IN THE WEATHER
PATTERN IS GOOD THROUGH TUESDAY BUT THEN IS LOW FOR THE REST OF THE
EXTENDED AS MODELS DO NOT SEEM TO HAVE A GOOD HANDLE ON THE RIDGE.
TEMPERATURES FOR SUNDAY THROUGH THURSDAY WILL BE NEAR NORMAL.

&&

.AVIATION...PRECIPITATION IS SPREADING EAST OVER THE FORECAST AREA
THIS MORNING FOR WIDESPREAD MVFR CEILINGS AND AREAS OF IFR
VISIBILITIES AND MOUNTAIN OBSCURATION.  RAIN IS EXPECTED AT THE
LOWER ELEVATIONS WITH MAINLY SNOW ABOVE 5000 FT AGL.  AT HIGHER
ELEVATIONS THERE WILL BE LOCAL LIFR CONDITIONS IN SNOW.  RAIN AND
SNOW WILL CONTINUE OVER THE AREA TODAY AND WILL REMAIN OVER THE AREA
THROUGH TONIGHT.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...HEAVY SNOW WARNING IDZ011...013...015...028...029...030
OR...HEAVY SNOW WARNING ORZ062.

WEATHER.GOV/BOISE

SHORT TERM...SP
LONG TERM....JA
AVIATION.....JA
Hazardous weather outlook, Dec 30, 4:13 AM PST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
513 AM MST FRI DEC 30 2005

IDZ011>016-028>030-ORZ061>064-311215-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
413 AM PST FRI DEC 30 2005 /513 AM MST FRI DEC 30 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

A HEAVY SNOW WARNING IS IN EFFECT FOR THE FOLLOWING: SOUTHWEST
HIGHLANDS...SOUTHERN TWIN FALLS COUNTY...OWYHEE MOUNTAINS...BAKER
COUNTY...WEST CENTRAL MOUNTAINS...BOISE MOUNTAINS...CAMAS
PRAIRIE.

A HEAVY SNOW WARNING MEANS SEVERE WEATHER CONDITIONS ARE EXPECTED
OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL
MAKE TRAVEL DANGEROUS. ONLY TRAVEL IF AN EMERGENCY. IF YOU
MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE
IN CASE OF AN EMERGENCY. PLEASE SEE HEAVY SNOW WARNING PRODUCT FOR
FURTHER DETAILS AND STAY TUNED TO NOAA WEATHER RADIO FOR THE
LATEST UPDATES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAVY SNOW WILL CONTINUE IN BAKER COUNTY UNTIL 4 AM PST
SATURDAY...AND IN THE WEST CENTRAL MOUNTAINS...BOISE
MOUNTAINS...AND CAMAS PRAIRIE UNTIL 5 AM MST SUNDAY. LOCATIONS
WILL RECEIVE SIGNIFICANT AMOUNTS OF RAIN OR SNOW THROUGH THE
WEEKEND WITH SNOWFALL TOTALS POTENTIALLY REACHING UP TO 10 INCHES
IN THE HIGHEST ELEVATIONS. THERE WILL BE A CONTINUED CHANCE OF
SHOWERS THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

In the hours before

Local storm report, Dec 30, 10:54 AM PST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1154 AM MST FRI DEC 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HEAVY SNOW       PINE                    43.48N 115.32W
12/30/2005  11.0 INCH        ELMORE             ID   TRAINED SPOTTER

1045 AM     HEAVY SNOW       BURNS                   43.59N 119.06W
12/30/2005  5.0 INCH         HARNEY             OR   TRAINED SPOTTER

1045 AM     HEAVY SNOW       1 S CASCADE             44.50N 116.04W
12/30/2005  5.0 INCH         VALLEY             ID   TRAINED SPOTTER

1045 AM     HEAVY SNOW       6 E SUMPTER             44.74N 118.07W
12/30/2005  13.0 INCH        BAKER              OR   TRAINED SPOTTER

            AS OF 900 AM MST

1045 AM     HEAVY SNOW       7 E WEISER              44.25N 116.83W
12/30/2005  4.0 INCH         WASHINGTON         ID   TRAINED SPOTTER

            AS OF 800 AM MST

1045 AM     HEAVY SNOW       29 N RILEY              43.95N 119.55W
12/30/2005  8.0 INCH         HARNEY             OR   MESONET

1045 AM     HEAVY SNOW       10 WSW SUMPTER          44.67N 118.37W
12/30/2005  12.0 INCH        BAKER              OR   MESONET

1045 AM     HEAVY SNOW       10 WSW HAINES           44.85N 118.12W
12/30/2005  6.0 INCH         BAKER              OR   MESONET

1045 AM     HEAVY SNOW       11 NNE KEATI            45.03N 117.53W
12/30/2005  8.0 INCH         BAKER              OR   MESONET

1045 AM     HEAVY SNOW       9 NNW HALFWAY           45.00N 117.17W
12/30/2005  12.0 INCH        BAKER              OR   MESONET

1045 AM     HEAVY SNOW       8 ESE THREE CREEK       42.02N 115.00W
12/30/2005  7.0 INCH         TWIN FALLS         ID   MESONET

1045 AM     HEAVY SNOW       3 S MCCALL              44.87N 116.11W
12/30/2005  6.0 INCH         VALLEY             ID   TRAINED SPOTTER

1045 AM     HEAVY SNOW       15 E ROGERSON           42.18N 114.30W
12/30/2005  4.0 INCH         TWIN FALLS         ID   MESONET

1045 AM     HEAVY SNOW       15 N BOISE              43.82N 116.23W
12/30/2005  8.0 INCH         BOISE              ID   MESONET

1045 AM     HEAVY SNOW       30 SSE SILVER CITY      42.60N 116.55W
12/30/2005  7.0 INCH         OWYHEE             ID   MESONET

1045 AM     HEAVY SNOW       16 SSE JORDAN VALLEY    42.77N 116.90W
12/30/2005  8.0 INCH         OWYHEE             ID   MESONET

1045 AM     HEAVY SNOW       10 ENE COUNCIL          44.77N 116.25W
12/30/2005  7.0 INCH         ADAMS              ID   MESONET

1045 AM     HEAVY SNOW       3 NW MCCALL             44.95N 116.15W
12/30/2005  5.0 INCH         ADAMS              ID   MESONET

1045 AM     HEAVY SNOW       10 N MCCALL             45.06N 116.11W
12/30/2005  7.0 INCH         ADAMS              ID   TRAINED SPOTTER

1045 AM     HEAVY SNOW       3 N DONNELLY            44.78N 116.08W
12/30/2005  0.0 INCH         VALLEY             ID   MESONET

1045 AM     HEAVY SNOW       7 W WARM LAKE           44.63N 115.80W
12/30/2005  4.0 INCH         VALLEY             ID   MESONET

1045 AM     HEAVY SNOW       8 SE WARM LAKE          44.55N 115.57W
12/30/2005  5.0 INCH         VALLEY             ID   MESONET

1045 AM     HEAVY SNOW       13 NW ATLANTA           43.95N 115.27W
12/30/2005  3.0 INCH         ELMORE             ID   MESONET

1045 AM     HEAVY SNOW       10 ENE IDAHO CITY       43.92N 115.67W
12/30/2005  5.0 INCH         BOISE              ID   MESONET

&&

DHUSTON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Harney

When
December 30, 11:00 AM PST to 5:00 PM PST
Where
Harney forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.064, -118.968 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482817.